zbMATH — the first resource for mathematics

Asymptotically stable invariant manifold for coupled nonlinear parabolic-hyperbolic partial differential equations. (English) Zbl 1022.35006
The following coupled parabolic-hyperbolic system is considered \[ \begin{aligned} u_t= \varepsilon^{-1} + \varepsilon^{-1}A(x)u +f(u,v), &\quad (x,t)\in\Omega \times[0,\infty),\\ v_{tt}+\mu v_t=\Delta v + B(x)v+g(u,v), &\quad (x,t)\in \Omega\times [0,\infty),\\ u=v=0, &\quad (x,t)\in\partial\Omega \times [0,\infty). \end{aligned} \] Assuming \(\varepsilon>0 \) sufficiently small and imposing appropriate conditions for \( A(x)\), \(B(x)\), \(f(u,v)\), \(g(u,v),\) the author proves the existence of an invariant manifold for the system above. He also proves that the asymptotic stabilty of an equilibrium restricted to the flow on the asymptotically stable invariant manifold implies the asymptotic stability of the equilibrium for the full system. Some examples of application of the results obtained are given.

35B42 Inertial manifolds
35R20 Operator partial differential equations (= PDEs on finite-dimensional spaces for abstract space valued functions)
58J35 Heat and other parabolic equation methods for PDEs on manifolds
Full Text: DOI
[1] Hale, J., Ordinary differential equations, (1969), Wiley Interscience New York · Zbl 0186.40901
[2] Hoppensteadt, F., Asymptotic stability in singular perturbation problems, J. differential equations, 4, 350-358, (1968) · Zbl 0175.38303
[3] Henry, D., Geometric theory of semilinear parabolic equations, Lecture notes in mathematics, Vol. 840, (1981), Springer New York · Zbl 0456.35001
[4] Leung, A., Systems of nonlinear partial differential equations: applications to biology and engineering, (1989), MIA, Kluwer Boston
[5] A. Leung, Bifurcation positive stable steady-states for a system of damped wave equations, Diff. and Int. Eqs., in press. · Zbl 1041.35046
[6] Nicolet, A.; Belmans, R., Electric and magnetic fields: from numerical models to industrial applications, (1995), Plenum Press New York
[7] Pazy, A., Semigroups of linear operators and applications to partial differential equations, (1983), Springer New York · Zbl 0516.47023
[8] Rosen, A.; Rosen, H., New frontiers in medical device technology, J. wiley series in microwave and optimal engineering, (1995), Wiley New York
[9] Tihonov, A., Systems of differential equations containing small parameters in the derivatives, Mat. sb., 27, 147-156, (1952), (in Russian)
[10] W. Wasow, Asymptotic Expansions for Ordinary Differential Equations, Wiley Interscience, New York, 1965, 2nd Edition, R.E. Krieger Publ. Co., Huntington, New York, 1976. · Zbl 0133.35301
[11] Webb, G., A bifurcation problem for a nonlinear hyperbolic partial differential equation, SIAM J. math. anal., 10, 922-932, (1979) · Zbl 0424.35051
[12] T. Yoshizawa, Stability Theory by Liapunov’s Second Method, University of Tokyo Press, 1966. · Zbl 0144.10802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.